Doctors Lounge - Gastroenterology AnswersBack to Gastroenterology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/15/2017.
Forum Name: Gastroenterology Topics
|Jweik84 - Mon Oct 22, 2007 2:24 pm||
For the past 10 months I've had stomach and head problems. I get the same feeling in my stomach as someone who just got startled. It burns some times and other times it feels like I have the stomach flu. I also get this feeling in head that feels like a fever. When I take my temperature, I do not have one. When I'm looking at something and trying to concentrate, I can feel a stomach spasm coming on and my head jerks to the left or right. It's almost like a seizure but it's very fast.
I have insomnia now aswell. The only time I feel normal or sleep, is when I'm drunk. All of this is making me depressed and I've had suicidal thoughts.
I went to the doctor and they said it was GERD. I've been prescribed Erythrocin, Librox, and Tigan (tigan for anti vomiting) and none of them have helped. It is not GERD. I've gotten an upper GI done, it came back fine. I've had blood and STD tests and they all came back negative. I no longer have insurance as this illness, disease, or whatever it is has affected me to where I can not work a full day.
|Dr. Chan Lowe - Thu Nov 08, 2007 8:42 pm||
Your symptoms actually do sound very much like a gastritis or reflux. The medicines you list are for GI motility (erythrocin), and GI intestinal spasms (Librax). None of these medicines have an antacid property which is needed to alleviate symptoms of reflux or help gastritis heal.
I would recommend you follow up with your doctor and discuss trying an antacid. You may want to try an over-the-counter antacid such as zantac to see if this helps.
Also you mention that you are having suicidal thoughts. If you are actively having these thoughts you should call 911. This is a very serious issue that should be addressed. It is important that you get treatment for this to help you start feeling better.
Follow up with your doctor is important. If you are unable to see your regular doctor due to insurance problems there are often clinics that can see patients on a free or reduced fee scale based on income. Your local health department can help point you to these clinics if needed.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.